Why do I have to rush to the bathroom every hour of the day? – .

0
27
Why do I have to rush to the bathroom every hour of the day? – .


Of them Years ago, I noticed I used the bathroom some 24 times in a 24 hour period – it totally destroyed my sleep. My GP prescribed me solifenacin which I took daily. But for a year now, the problem has returned and I now empty my bladder as often as before. Have I become immune to the drug?

Urine problems are no joke – they can really disrupt a person’s quality of life, often leading to constant worry about finding a toilet while on the go. If a patient goes frequently, is struck by a sense of urgency and gets up to go to the bathroom at night, and is in pain, it is most likely due to a lower urinary tract infection.

If doctors suspect this, we treat the symptoms first, usually with a course of antibiotics. But if the symptoms don’t go away, we’re looking at potential underlying issues.

Urine problems are no joke – they can really disrupt a person’s quality of life, often leading to constant worry about finding a toilet on the go, writes DR ELLIE CANNON

It’s time to debunk this “too chic to grow” myth

There is a poisonous term that is sometimes used against mothers: too fancy to grow. It drives me crazy.

It is aimed at women who have chosen to give birth by caesarean, as does one in four.

The majority do it on medical advice, because a vaginal birth can endanger the health, even the life, of the mother and the baby. A minority are just too scared.

But “too chic to push” flatters the idea that there are dozens of women out there who just can’t bother going through work and want a quick fix.

In more than two decades as a general practitioner, I have never come across a real example of this. And the idea that natural birth is preferable is frankly dangerous.

Really, it’s nobody’s business why women choose to give birth the way they do – and no one method is better than the other.

Where does this pressure come from? Not the doctors, of course. I would like to know what you think about it. Write me.

In men, the root cause of these symptoms can be related to the prostate. It is common for the gland to grow in size in old age, which affects the flow of urine leaving the body.

But in your case, as a woman, the cause is more likely a bladder problem, which may be related to menopause or due to a weak pelvic floor after childbirth.

Another potential cause is overactive bladder, which is thought to affect around 12% of the adult population, both women and men. It is often worse in people with anxiety disorders and neurological conditions such as multiple sclerosis.

People with an overactive bladder need to urinate very frequently, including at night, and cannot resist the urge to go.

These conditions also make patients more susceptible to urinary tract infections, which makes symptoms worse and lasts longer.

Avoiding all caffeine, sodas, sweeteners, alcohol, and citrus juices can help.

Try water, milk, and herbal teas – they shouldn’t make the problem worse because they don’t irritate the bladder. Try not to drink a lot in the four hours before bedtime. Tomatoes and spicy foods should also be avoided. A program that involves sticking to strict toilet times – called bladder training – can help control bladder muscles, but it can take three months to work.

Medicines are also available. Solifenacin is one example. If that doesn’t work, others like oxybutynin and tolterodine can help. A urologist may offer more invasive treatments, such as Botox to relax the muscles of the bladder.

I drank more alcohol than usual during confinement, but have since reduced my consumption. Three months ago a blood test showed problems with my liver function. The doctor suggested that I drink less, but I had barely touched it for a month before the test. What is going on? I am 69 years old and also take a statin daily.

The most common reasons for a high level of enzymes in the liver are a recent virus such as influenza, fatty liver disease, side effects of drugs such as statins and alcohol.

The most common reasons for a high level of enzymes in the liver are a recent virus such as influenza, fatty liver disease, side effects of drugs such as statins and alcohol.

Who is double-stitched… and shielded?

I received a surprising letter from a reader who told me that his GP had advised him to protect himself again – despite the fact that he had received a double blow.

He has cancer of the blood, which affects his immune system and means he is among the ten percent of people who might not respond as well to the vaccine. But I was surprised to hear that his GP and a counselor from Public Health England told him he would be safer if he “didn’t leave the house a lot”.

He therefore relies on his family to provide him with vital supplies such as food and medicine. This seems like extreme advice and I am concerned about the effect on his sanity, given the emotional strain on protectors during blockages.

I would like to know if others have been advised to do the same. Have you been told to protect? Write me.

Liver function tests look for enzymes in the liver. If the level of these enzymes is abnormally high, it indicates a problem.

The most common reasons are a recent virus like influenza, fatty liver disease, side effects of drugs like statins and alcohol.

Usually chatting with the patient gives us an idea of ​​what could be the cause. But doctors may also order more detailed tests to further their research, and a blood test for a compound called GGT will identify alcohol-related liver problems.

A general practitioner may also consider reducing the dose of a statin. Either way, it’s important that a doctor repeat the tests over a period of time to see if they get the same picture. Sometimes abnormal liver tests immediately return to normal. Usually this is due to a transient virus and the patient does not have to worry about long lasting problems.

I have struggled to feel exhausted and nauseous since I had my second Covid jab in April. My blood tests are all healthy. Can you help?

I wholeheartedly support the Covid vaccine but still think it’s important that we recognize side effects when they are reported.

Nausea is actually very common. About one in ten people is affected. Given the number of people we have now vaccinated against Covid this year, many people will experience it. But it wouldn’t be the norm for symptoms to persist for months.

WRITE TO DR ELLIE

Have a question for Dr. Ellie Cannon?

Send an e-mail to [email protected]

Feeling nauseous and tired could well have been the result of the virus itself, which you may have caught between jabs, as feeling sick is a recognized symptom of long Covid.

But it can also be caused by continued anxiety, medication, acid reflux, and even certain cancers like pancreatic cancer.

And many ongoing bowel conditions cause nausea, such as irritable bowel syndrome and a stomach infection called Helicobacter.

If the nausea continued for a few months, I would definitely recommend making an appointment with a GP to thoroughly investigate the potential causes.

I encourage anyone who has symptoms that they believe may be related to their vaccine to register them with the government’s yellow card system, which keeps a record of reported issues to ensure patient safety.

You can do this online by visiting yellowcard.mhra.gov.uk.

LEAVE A REPLY

Please enter your comment!
Please enter your name here